Texas, 2006Damaging Wind in Texas, June 30, 2006
June 30, 2006 · NWS CRP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 30, 10:23 AM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 30, 10:23 AM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1123 AM CDT FRI JUN 30 2006
.UPDATE...AREAL COVERAGE OF GULF RAINFALL MORE TODAY THAN
YESTERDAY AND THIS TREND SHOULD CONTINUE AS CAMPECHE MOISTURE
MOVES FARTHER NORTH. FORECAST PRETTY MUCH HAS THIS IN HAND...SO NO
CHANGES TO LATTER PERIODS. MADE A FEW ADJUSTMENTS TO THE QPF
GRIDS...AND LOWERED POPS OFFSHORE DURING THE LATE AFTERNOON.
OTHERWISE FEW CHANGES NEEDED.
&&
.PREV DISCUSSION... (ISSUED 343 AM CDT FRI JUN 30 2006)
SHORT TERM (TODAY THROUGH SATURDAY)...STILL SOME PRETTY GOOD MODEL
DIFFERENCE REGARDING POTENTIAL HEAVY RAINFALL EVEN THIS WEEKEND AS A
TOPICAL WAVE AND UPR LOW PRESSURE SYSTEM COME TOGETHER SOMEWHERE
ACROSS CEN-S TX. S/WVS MVG DOWN THE THE ERN SIDE OF A 4 CORNERS
RIDGE WILL CURVE OUT THE NEGATIVELY TILTED TROUGH WHICH WILL PINCH
OFF A WEAK UPR LOW. THE NAM IS KEEPING THE UPR TROUGH MUCH MORE TO
THE NE THAN THE GFS...BUT THE CANADIAN AND ECM MODEL SOLNS BACK THE
GFS SOLN INDICATING THE LOW WILL DEVELOP ACROSS CENTRAL TEXAS BEFORE
RETROGRADING W-SW NEAR THE RIO GRANDE OR NERN MEXICO THROUGH SAT. IN
ADDITION...MODEL PERFORMANCE THE PAST FEW DAYS AND CURRENT TRENDS
SEEN IN THE GOES SOUNDER STILL SEEMS TO SUGGEST THE GFS IS HANDLING
MOISTURE BETTER THAN THE NAM. UNFORTUNATELY THE GFS IS SUFFERING
FROM CONVECTIVE FEEDBACK OVER THE WEEKEND...SO MANY FIELDS DO
EVENTUALLY BECOME CONTAMINATED AND HAVE TO BE IGNORED. SO BASED ON
ALL THIS...EXPECT SCT CONVECTION TO BREAK OUT TODAY AS THE
DEVELOPING TROUGH TO THE NORTH PROVIDES COOLER MID LEVEL TEMPS...
INCREASING UPR DIFFLUENCE AND Q-VECTOR CONVERGENCE ACROSS THE
REGION. WEAK JET ENTRANCE REGION ACROSS THE REGION MAY ALSO PROVIDE
ADDITIONAL DIVERGENCE ALOFT. BEST POPS WILL BE ACROSS THE EAST WHERE
HIGH END SCT POPS ARE SHOWN. BY THIS EVENING...EXPECT HIGHEST POPS
TO SHIFT INLAND TOWARD THE RIO GRANDE COS. POSITION OF THE UPR LOW
MAY REALLY ENHANCE CONVECTION NEAR THE RIO GRANDE AND THIS MAY BE
FIRST SHOT OF SEEING LARGER AREAS OF HEAVY RAINFALL. POPS WILL
INCREASE AGAIN ALONG THE COAST AFTER MIDNIGHT AS THE COASTAL
CONVERGENCE DEVELOPS. EXPECT HIGHER MOISTURE TO REALLY BEGIN
ARRIVING ON SAT AND THIS MAY ALSO BE WHEN BEST LARGE SCALE LIFT
ASSOC W/ THE UPR SYSTEM OCCUR. WILL SHOW LIKELY POPS AND MENTION OF
HEAVY RAINFALL ALL AREAS ON SAT...ALTHOUGH IT IS POSSIBLE THAT WRN
AREAS COULD SEE A LITTLE BREATHER IF CONVECTION REALLY FIRES THE
NIGHT BEFORE. W/O A BOUNDARY TO FOCUS RAINFALL...ITS DIFFICULT TO
SAY WHERE HEAVIEST AMOUNTS MAY OCCUR. MAY SEE TWO PRECIP MAXES...ONE
TO THE NW CLOSER TO THE UPR LOW AND THEN ONE ALONG THE
COAST...CLOSER TO THE HIGHER MOISTURE AND GULF INFLUENCE. AM STILL
CONCERNED THAT THIS COULD REALLY COME TOGETHER TO PRODUCE A PRETTY
SIGNIFICANT RAINFALL EVENT ACROSS THE REGION WITH COPIOUS RAINFALL
AMOUNTS...AT LEAST LOCALLY...BUT VERY DIFFICULT TO SAY GIVEN ALL THE
MODEL DIFFERENCES AND CONVECTIVE FEEDBACK ISSUES AND WILL REALLY
DEPEND ON STRENGTH AND POSITION OF THE UPR LOW. RAINFALL AMOUNTS
THROUGH THE WEEKDN MENTIONED IN PREVIOUS STATEMENTS (AVERAGE 2 TO 4
INCH TOTALS W/ ISOLD HIGHER AMOUNTS...5 TO 10 INCH??) STILL SEEM
REASONABLE FOR NOW. LOCALIZED HEAVY RAINFALL POSSIBLE TODAY...BUT
THINK WE CAN STILL HOLD OFF ON ISSUING A FLOOD WATCH FOR NOW AS
HEAVIEST RAINFALL WILL LIKELY NOT OCCUR UNTIL TONIGHT INTO SAT.
AVIATION...MAIN ISSUE W/ TAFS WILL BE SCT CONVECTION ACROSS THE
REGION NEXT 24 HOURS. TIMING WILL BE TOUGH...BUT WILL DO BEST TO
SHOW PROPER TRENDS. MOST LIKELY WILL SEE BEST CHCS NEAR THE COAST
THIS MORNING THROUGH EARLY AFTN...THEN SHIFTING INLAND INTO LATE
AFTN AND EVENING. PRECIP SHOULD THEN INCREASE AGAIN ALONG THE COAST
AFTER MIDNIGHT TONIGHT. GENERALLY WILL SHOW MVFR CONDITIONS W/
PRECIP.
MARINE...AGAIN...GRADIENT WINDS WILL BE ON THE LIGHT SIDE...BUT
MAIN CONCERN WILL SCT CONVECTION ACROSS THE NEARSHORE WATERS TODAY
AND THE NUMEROUS STORMS BY SAT.
LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MID-LEVEL
CYCLONE/TROPICAL WAVE COMBINATION WITH HEAVY RAINFALL POTENTIAL
THE REMAINDER OF THIS WEEKEND EVOLVES INTO A PATTERN OF
UNCERTAINTY NEXT WEEK. CONSENSUS SOLUTIONS SUGGEST A CYCLONIC
SHEAR AXIS/WEAK MID-LEVEL CIRCULATION PREVAILS WITH THE SEA BREEZE
FRONT AND SURFACE BOUNDARY APPROACHING FROM THE NORTH(LATE IN THE
PERIOD) SERVING AS FORCING MECHANISMS FOR CONVECTION AS
MOISTURE/INSTABILITY REMAIN QUITE PROPITIOUS. LIKELY POPS THE
REMAINDER OF THE WEEKEND WILL BE TRENDED DOWN TO LOW-END CHANCE BY
LATE NEXT WEEK. TEMPERATURES AT OR BELOW CLIMATOLOGICAL MAXES
GIVEN THE ANTICIPATED WETNESS. MINS WILL BE AT OR ABOVE
CLIMATOLOGICAL NORMS.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
GW/86...SHORT-TERM
JR/76...LONG-TERM
Hazardous weather outlook, Jun 30, 5:50 AM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
650 AM CDT FRI JUN 30 2006
GMZ230-235-250-255-270-275-TXZ229>234-239>247-011200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
650 AM CDT FRI JUN 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
UPPER LEVEL LOW PRESSURE SYSTEM APPROACHING FROM THE NORTH AND
DEEP TROPICAL MOISTURE FEEDING INTO THE REGION FROM THE GULF OF
MEXICO WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
REGION TODAY. THUNDERSTORMS WILL FIRST AFFECT AREAS NEAR THE
COAST THIS MORNING...THEN THE SEA BREEZE WILL PROVIDE A FOCUS FOR
STORMS WHICH WILL SHIFT INLAND THROUGH THE DAY AND INTO THE EVENING.
THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL
WITH ISOLATED RAINFALL TOTALS OF 1 TO 3 INCHES POSSIBLE.
TEMPERATURES CLIMBING INTO THE 90S WILL PROVIDE HIGH INSTABILITY
ACROSS THE INLAND COASTAL PLAINS...SOUTH TEXAS BRUSH COUNTRY AND
WEST TOWARD THE RIO GRANDE VALLEY. THIS MAY PROVIDE A CHANCE FOR
A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING TORENTIAL
DOWNPOURS...FREQUENT LIGHTNING...WIND GUSTS OVER 40 MPH AND
POSSIBLY EVEN SMALL HAIL IN THESE AREAS. ADDITIONAL THUNDERSTORM
DEVELOPMENT WILL OCCUR ACROSS THE NEAR SHORE WATERS OVERNIGHT WITH
SCATTERED THUNDERSTORMS MOVING INLAND AFTER MIDNIGHT.
VERY LIGHT WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL
PROVIDE FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF TROPICAL FUNNEL
CLOUDS ACROSS THE COASTAL BEND AS WELL AS WATERSPOUTS IN
SHOWERS AND THUNDERSTORMS THAT DEVELOP OVER THE BAYS AND GULF
WATERS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE ACROSS SOUTH TEXAS FROM SATURDAY THROUGH MONDAY AS AN
UPPER LEVEL LOW OVER NORTHEASTERN MEXICO INTERACTS WITH A TROPICAL
WAVE FROM THE BAY OF CAMPECHE. LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE. RAINFALL AMOUNTS THROUGH MONDAY WILL RANGE BETWEEN 2 AND
4 INCHES WITH LOCALIZED MUCH HIGHER AMOUNTS POSSIBLE. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF NEXT
WEEK AS THE SEA BREEZE FRONT INTERACTS WITH ABUNDANT MOISTURE AND
SUFFICIENT INSTABILITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
MJG/BB
In the hours before
Special weather statement, Jun 30, 8:20 AM CST, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
920 AM CDT FRI JUN 30 2006
TXZ241-243>247-301615-
ARANSAS-CALHOUN-JIM WELLS-NUECES-REFUGIO-SAN PATRICIO-
920 AM CDT FRI JUN 30 2006
...A FUNNEL CLOUD WAS SPOTTED NEAR ARANSAS PASS...
AT 915 AM CDT...PORT ARANSAS LAW ENFORCEMENT OFFICIALS REPORTED A
FUNNEL CLOUD NEAR SAINT JOSEPH ISLAND...OR BETWEEN PORT ARANSAS AND
ARANSAS PASS.
AT 915 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS 19 MILES EAST OF BAYSIDE...OR 8 MILES
SOUTHEAST OF ROCKPORT...MOVING NORTHEAST AT 5 MPH.
THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED
AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.
OFFSHORE...WATERSPOUTS WILL ALSO BE POSSIBLE. SOME OF THESE
WATERSPOUTS WILL APPROACH LAND...BUT SHOULD MAINLY DISSIPATE AS THEY
MOVE TOWARD THE COAST. NEVERTHELESS...IF YOU SEE A WATERSPOUT
HEADING TOWARD YOU...GO INDOORS AWAY FROM WINDOWS.
GW
Special weather statement, Jun 30, 10:42 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1142 AM CDT FRI JUN 30 2006
TXZ234-241>247-301845-
ARANSAS-CALHOUN-JIM WELLS-KLEBERG-NUECES-REFUGIO-SAN
PATRICIO-VICTORIA-
1142 AM CDT FRI JUN 30 2006
...A FUNNEL CLOUD WAS SPOTTED OVER CALHOUN COUNTY...
AT 1140 AM CDT...LAW ENFORCEMENT OFFICIALS IN CALHOUN COUNTY RELAYED
A REPORT OF A FUNNEL CLOUD NEAR MATAGORDA ISLAND.
AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS 5 MILES SOUTH OF PORT OCONNOR...MOVING
NORTH AT 5 TO 10 MPH.
THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL
FUNNEL CLOUDS TODAY OVER THE COASTAL COUNTIES OF SOUTH TEXAS...THEN
OVER THE INLAND COUNTIES DURING THE LATTER AFTERNOON HOURS. MOST OF
THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE
GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE
UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND.
GW
Thunderstorm Wind, Nueces
- When
- June 30, 1:15 PM CST
- Where
- Nueces County, 1 mi SE of Driscoll
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $45,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 27.650, -97.733
Three mobile homes were blown off their supports and destroyed in the Fiesta Ranch subdivision on County Road 75B. No injuries occurred, and no one was reported home at the time. Time of occurrence is very rough, based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New York, June 30, 20062 injured · $294,000 · F1 · 7 events
- Damaging Wind in North Dakota, June 30, 2006$350,000 · 65 kt wind · 1 event
- Damaging Winds in Arizona, June 30, 2006$120,000 · 60 kt wind · 2 events
- Damaging Wind in North Dakota, June 30, 20061 injured · $80,000 · 80 kt wind · 1 event
- Hail in North Dakota, June 30, 2006$75,000 · 2.25 in hail · 1 event
- Damaging Wind in Alabama, June 30, 2006$50,000 · 50 kt wind · 1 event
- Hail and Damaging Wind in New York, June 30, 2006$28,000 · 1 in hail · 3 events
- Damaging Wind in North Dakota, June 30, 2006$25,000 · 74 kt wind · 1 event
- Damaging Wind in Alabama, June 30, 2006$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, June 30, 20061.75 in hail · 18 events
- Lightning Strike in Florida, June 30, 20062 injured · 1 event
- Lightning Strike in Texas, June 30, 20062 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518899.